Hail, Wayne
- When
- April 24, 3:58 PM CST
- Where
- Wayne County, 2 mi S of Middleton
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.271, -88.670
Nickel-size hail fell along Interstate 64.
A severe thunderstorm developed in a warm and moist air mass south of a warm front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A severe thunderstorm developed in a warm and moist air mass south of a warm front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 24, 2:22 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 322 PM CDT TUE APR 24 2007 .SHORT TERM... /TONIGHT THROUGH FRIDAY NIGHT/ CURRENT CONVECTION APPEARS MOST NUMEROUS WHERE RETREATING FRONTAL BOUNDARY INTERSECTS THE NWWD ADVECTING THETA-E AXIS. THE BLOOMFIELD MO PROFILER HAS BEEN SHOWING DEEPENING SOUTHWESTERLY...UNIDIRECTIONAL FLOW SINCE 12Z...WITH 25-30KT MAX JUST ABOVE 850 MB. THIS CONVECTION SHOULD CONTINUE TO SPREAD NWD WITH THE WARM FRONT...WITH A MINIMUM COVERAGE EXPECTED ACROSS THE NORTHERN END OF THE WFO PAH FORECAST AREA AROUND 00Z /700 PM/ WEDNESDAY. SEVERAL MINOR SHORTWAVES WILL CONTINUE RIPPLE NEWD THROUGH AR INTO SERN MO OVERNIGHT. THIS ENHANCED LIFT...COMBINED WITH AN INCREASING LOW LEVEL JET COULD LEAD TO SOME TRAINING...WITH THE POTENTIAL OF LOCALLY HEAVY RAIN...OVER SOUTHERN IL AND ALONG AND WEST OF INTERSTATE 57 IN SOUTHEAST MISSOURI. ALTHOUGH INSTABILITY WILL BE LOCALIZED IN NATURE...PRECIPITABLE WATER VALUES WILL BE ABOVE NORMAL...RANGING FROM 1.8 TO 2.0 INCHES...WHICH MAY LEAD TO ISOLATED RAINFALL AMOUNTS BETWEEN 0.6 TO 0.8 INCHES IN A FEW LOCATIONS OVERNIGHT. THE LAST COUPLE OF NAM MODEL RUNS HAVE BEEN SLOWING THE EASTWARD PROGRESSION OF THE UPPER LOW OVER KS/OK TONIGHT...SUPPORTING A PERSISTENT FETCH OF HIGHER THETA-E AIR INTO THE WFO PAH FORECAST AREA THROUGH THURSDAY. ALTHOUGH THE GFS/NAM DIFFER ON THE ORIENTATION OF THE DOUBLE LOW STRUCTURE OVER MO...THERE IS HAS BEEN SOME RUN TO RUN CONSISTENCY ASSOCIATED WITH THE MAIN VERTICALLY STACKED LOW OVER SWRN MO BY 12Z /7 AM/ THURSDAY. THIS FEATURE WILL BE THE PRIMARY GENERATOR FOR CONVECTIVE LINE THUNDERSTORM DEVELOPMENT LATE WEDNESDAY AND WEDNESDAY NIGHT. I ATTEMPTED TO DEPICT THE MEAN PASSAGE OF THE CONVECTIVE LINES...WITH AN W-E TRANSLATION OF CATEGORICAL POPS/WEATHER. ON THURSDAY...THERE WILL LIKELY BE ONE MORE ROUND OF CONVECTION...MAINLY ELEVATED...SEWD OF THE UPPER/SURFACE LOW. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL LIKELY BE THE POTENTIAL FOR HAIL. BY THURSDAY NIGHT...DRIER AND MORE STABLE AIR SHOULD WORK IN FROM THE WEST AND SOUTHWEST...AS MEAN TROUGH AXIS MOVES CLOSER TO THE WFO PAH FORECAST AREA. ALTHOUGH IT IS NOT IMPOSSIBLE TO GET SHOWERS INTO EARLY FRIDAY...MAIN FORCING AND LIFT WITH THE UPPER LOW SHOULD SKIRT AROUND THE WFO PAH FORECAST AREA. ANY DIURNALLY BASED CONVECTION ON FRIDAY...SHOULD REMAIN EAST OF THE REGION. FOR NOW...KEEPING WEATHER DRY FOR FRIDAY...BUT UPCOMING FORECAST SHIFTS WILL NEED TO MONITOR FOR ANY DEVELOPMENT OF CONVECTION FRIDAY NIGHT...AS A NORTHWEST FLOW REGIME DEVELOPS IN ADVANCE OF A WESTERN U.S. RIDGE. .LONG TERM... /SATURDAY THROUGH TUESDAY NIGHT/ DGEX AND GFS ARE BRINGING AN UPPER LOW AND ASSOCIATED SURFACE LOW ACROSS THE CWA ON SATURDAY. OVER THE PAST COUPLE OF DAYS...MODELS HAVE BEEN ALL OVER THE PLACE WITH THIS SYSTEM...SO FOR THE MOMENT WILL FOLLOW ALONG WITH MOST OF MY NEIGHBORS BY GOING WITH A 14 POP AND HOLDING UNTIL WE SEE THE WHITES OF ITS EYES AND/OR A BIT MORE MODEL CONSISTENCY. IN THE WAKE OF THIS SYSTEM...MODELS BUILD AN UPPER RIDGE OVER THE HEARTLAND WHICH WILL KEEP US DRY WITH NEAR SEASONAL TEMPERATURES THROUGH THE END OF THE FORECAST PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SMITH/JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 419 AM CDT TUE APR 24 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 419 AM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. 3/4 INCH HAIL AND WINDS GUSTING TO 58 MPH OR GREATER ARE THE PRIMARY THREATS. LOCALLY HEAVY RAIN IS ALSO A POSSIBILITY. MINOR FLOODING MAY LINGER ALONG PORTIONS OF THE LOWER OHIO RIVER. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES WEDNESDAY AND WEDNESDAY NIGHT. AGAIN THE PRIMARY SEVERE WEATHER THREATS WILL BE HAIL AND WIND...WITH LOCALLY HEAVY RAIN ALSO A POSSIBILITY. THE CHANCE OF THUNDERSTORMS WILL LINGER THROUGH THURSDAY. MINOR FLOODING MAY CONTINUE TO LINGER ALONG PORTIONS OF THE LOWER OHIO RIVER. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY THROUGH WEDNESDAY.
The Evansville,IN radar (KVWX), 83 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 hail, 1 heavy rain. Local standard time, as filed.
Nickel-size hail fell along Interstate 64.
Heavy rainfall near one inch occurred in 20 minutes. Water covered most of a side street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18565, 18567.